Retroperitoneal haemorrhage (RH) is not uncommon in patients with provoking events like trauma. However, spontaneous RH (SRH) is a rare and life-threatening complication described as the development of bleeding into the retroperitoneal cavity, appearing spontaneously and without a preceding history of trauma or other predisposing illness. We are reporting a case of an elderly patient with recurrent deep vein thrombosis who had developed SRH secondary to concurrent use of multiple anticoagulation agents, resulting from poor healthcare follow-up and lack of sufficient medication reconciliation. This article highlights the significance of recognising risk factors for SRH, as well as management strategies through literature review.
- drug interactions
- disease and health outcomes
- cardiovascular medicine
Statistics from Altmetric.com
MMU and TM are joint first authors.
Contributors MMU, TM and AK had worked on the conception, design, data abstraction, collected information, imaging and laboratory studies. MMU, TM and AK helped write the introduction, presentation and discussion along with drafting the article. ZB and AK helped to finalise the document, adding important details and final approval for the version being submitted.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.